# SDR CA090523001

- Difficulty date: May 19, 2009
- Submitted: June 16, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,279 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Elbow
- Part number: AN8374D
- Condition: Severed
- Location: Actuator
- Component: Actuator, Wiebel, WTC21141
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT LOST IT`S MAIN HYD SYS AND SYS FLUID DUE TO A SEVERED FITTING (PN AN837-4D) AT LT MLG INBD DOOR ACTUATOR LWR HYD PORT. CREW RETURNED TO DEPARTURE AFTER T/O AND EXTENDED LANDING GEAR USING EMERGENCY HYD HAND PUMP.  MX REPLACED LT MLG INBD DOOR HYD HOSE PN 17766-04, FITTING PN AN837-4D, AND ACTUATOR PN WTC2114-1 DUE ACTUATOR ROD END WAS SLIGHTLY BENT. HYD PUMP FILTERS CHECKED FOR METAL - NONE FOUND.  HYD SYS SERVICED, LEAK CHECKED AND LANDING GEAR CYCLED NUMEROUS TIMES TO BLEED SYS AND OPS CHECKED SERVICEABLE IAW MM. ACFT RELEASED FOR SERVICE.  INVESTIGATION REVEALED THAT THE REMOVED DOOR ACTUATOR HYD PORT ALIGNMENT WAS INCORRECT, THE LWR PRESSURE PORT WAS ASSEMBLED SO THAT WHEN ACTUATOR IS INSTALLED LWR PORT IS 10-15 DEGREES TOWARDS RETRACTED MLG TIRE AND WHEN ACTUATOR VIBRATES OR ROTATES TO LIMIT OF ACTUATOR ROD-END PLAY TOWARDS MLG TIRE, LWR FITTING/HOSE CAN CONTACT TIRE. SUSPECT THIS CAUSED LWR FITTING TO SEVERE DURING MLG RETRACTION. NEW INSTALLED ACTUATOR UPPER AND LWR HYD PORTS ARE IN ALIGNMENT AND WHEN INSTALLED PROVIDE SUFFICIENT CLEARANCE BETWEEN THE RETRACTED TIRE AND ACTUATOR HOSE/FITTING.
